Guanfacine causing tantrums

Guanfacine causing tantrums

My 5 yr. old granddaughter was put on Guanfacine one week ago, 1/2 mg in the evening for now, and it has had the opposite effect of what it was supposed to do. She is extremely irritable, talking less and wakes every night around 2. She has autism and was diagnosed with ADHD last week. Waking up during the night was a problem before, maybe three times a week, but not every night. She seems very angry most of the time and answers everything with "no". Anyone have a similiar experience?… read more

A MyAutismTeam Member said:

Clonodine was discontinued and she is now taking Risperidone for aggression, but that does not help with her ADHD. Ritalin was tried for 2 weeks, with negative results, causing her to have screaming fits lasting an hour and increased aggression.

posted about 6 years ago
A MyAutismTeam Member said:

Hi I see this is an old post but I was searching for posts on Clonodine and found this. My daughter is 12 but I too think we are having the opposite desired effect. The behavior and anger problems have gotten out of control. I'm wondering what the result was for you with the medication?

posted about 6 years ago
A MyAutismTeam Member said:

Thanks everyone! She is on Melatonin 3mg at bedtime to help her fall asleep, but it does not keep her asleep all night. I have not tried time release, because she will not take a pill, everything has to be crushed so she drink it with juice. I give her benadryl 1tsp, when she wakes at night if it is before 3 am, and she will go back to sleep within 30 min. Without that she will be up until morning and then fall asleep when it's time to go to school.

posted over 6 years ago
A MyAutismTeam Member said:

My son took Intuniv for a few days and began having horrible crying jags and odd behaviors! My daughter is currently taking Depakote- and we have seen a real improvement in meltdowns and aggression. I would ask for a different solution for sleep issues- including natural or less intense medication- like maybe a low dose antihistamine.

posted over 6 years ago
A MyAutismTeam Member said:

HTP that is

posted over 6 years ago
Browse more questions and answers
Continue with Facebook
Sign up with your email
Already a Member? Log in